Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 445, NWS Norman, OK

July 25, 20114 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2011, 5:54 PM CDT for 4 counties in Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 5:54 PM CDT (22:54 UTC)
Expired
Jul 25, 2011, 7:00 PM CDT
In force
66 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Custer County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 130 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:30 PM CDTTSTM WND GST 603 Nne Hydro, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KOUN 252254
SVROUN
OKC011-015-039-149-260000-
/O.NEW.KOUN.SV.W.0445.110725T2254Z-110726T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
  NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
  SOUTHEASTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
  NORTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 700 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE  
THUNDERSTORM NEAR WEATHERFORD...MOVING SLOWLY TO THE NORTHEAST AT 5 
TO 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
LOCALLY HEAVY RAINFALL...

* LOCATIONS IN THE WARNING INCLUDE CORN...HYDRO AND WEATHERFORD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 92.

LAT...LON 3579 9851 3537 9851 3536 9895 3565 9890
TIME...MOT...LOC 2253Z 245DEG 10KT 3553 9873

$$


CJS
3 follow-up statements
192 
WWUS54 KOUN 252312
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT MON JUL 25 2011

OKC011-015-039-149-260000-
/O.CON.KOUN.SV.W.0445.000000T0000Z-110726T0000Z/
BLAINE OK-CADDO OK-CUSTER OK-WASHITA OK-
612 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WASHITA...SOUTHEASTERN CUSTER...NORTHWESTERN CADDO
AND SOUTHWESTERN BLAINE COUNTIES...

AT 608 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM OVER WEATHERFORD...MOVING NORTHEAST AT 5 TO 10 MPH. 
WINDS TO NEAR 70 MPH AND QUARTER SIZE HAIL WAS REPORTED WITH 
THIS STORM 4 MILES WEST OF WEATHERFORD.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
LOCALLY HEAVY RAINFALL CAUSING MINOR FLOODING IN AREAS OF POOR 
DRAINAGE...

* LOCATIONS IN THE WARNING INCLUDE CORN...HYDRO AND WEATHERFORD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 92.

LAT...LON 3579 9851 3537 9851 3536 9895 3565 9890
TIME...MOT...LOC 2308Z 245DEG 10KT 3555 9868

$$


CJS
716 
WWUS54 KOUN 252333
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON JUL 25 2011

OKC011-015-039-149-260000-
/O.CON.KOUN.SV.W.0445.000000T0000Z-110726T0000Z/
BLAINE OK-CADDO OK-CUSTER OK-WASHITA OK-
633 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN WASHITA...SOUTHEASTERN CUSTER...NORTHWESTERN CADDO
AND SOUTHWESTERN BLAINE COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 3 MILES NORTHWEST OF HYDRO...MOVING NORTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

* LOCATIONS IN THE WARNING INCLUDE HYDRO AND WEATHERFORD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 75 AND 92.

LAT...LON 3543 9882 3558 9883 3579 9852 3579 9851
      3537 9851
TIME...MOT...LOC 2332Z 245DEG 10KT 3558 9861

$$

BURKE
628 
WWUS54 KOUN 252356
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON JUL 25 2011

OKC011-015-039-149-260005-
/O.EXP.KOUN.SV.W.0445.000000T0000Z-110726T0000Z/
BLAINE OK-CADDO OK-CUSTER OK-WASHITA OK-
656 PM CDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHITA...
SOUTHEASTERN CUSTER...NORTHWESTERN CADDO AND SOUTHWESTERN BLAINE
COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM HAS WEAKENED.

LAT...LON 3543 9882 3558 9883 3579 9852 3579 9851
      3537 9851
TIME...MOT...LOC 2355Z 245DEG 10KT 3561 9854

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:14 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 3:14 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUL 25 2011

.DISCUSSION...
THE MAIN CHANGES THIS TIME AROUND CONCERN THE POSITION OF
CONVECTION...AND THE EXTENSION OF THE HEAT ADVISORY. THE
SHOWERS/THUNDERSTORMS THAT FORMED EARLIER THIS AFTERNOON ALONG
I-40 IN THE TEXAS PANHANDLE HAVE SPREAD EAST INTO THE WESTERN HALF
OF OKLAHOMA...STILL CONCENTRATED MAINLY ALONG I-40. NEWER
CONVECTION NEAR LAWTON AND WICHITA FALLS CONFIRMS THE MODEL-
INDICATED REGIONAL MINIMUM OF CONVECTIVE INHIBITION IN THAT
AREA...AND OUR RAIN CHANCES THIS AFTERNOON/EVENING ARE THEREFORE
HIGHEST IN THE SOUTHWESTERN QUADRANT OF OUR FORECAST AREA.

AS THE CONTRIBUTION FROM THE SUN DECREASES LATE THIS AFTERNOON AND
EVENING...CONVECTION SHOULD BEGIN TO LIKEWISE DECREASE...FINALLY
ENDING LATE THIS EVENING. BY TOMORROW...ONLY ISOLATED CONVECTION IS
EXPECTED AS THE UPPER RIDGE RE-ANCHORS ITSELF OVERHEAD.

AS A RESULT OF THE POSITION OF THE UPPER RIDGE...WE HAVE ELECTED
TO EXTEND THE HEAT ADVISORY THROUGH THURSDAY. SINCE MODELS SHOW A
FRONT MOVING INTO OKLAHOMA ON THURSDAY...THERE IS SOME QUESTION
FOR FRIDAY WHETHER OR NOT A HEAT ADVISORY WILL BE JUSTIFIED THEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 104  78 104 /  30  10  10   0
HOBART OK         79 105  79 105 /  30  10  10   0
WICHITA FALLS TX  81 107  82 108 /  30  10  10   0
GAGE OK           78 105  77 104 /  30  10  10   0
PONCA CITY OK     79 105  83 107 /  20  10   0   0
DURANT OK         82 104  79 105 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ083>090.

&&

32/23
Hazardous weather outlook, Jul 25, 4:20 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON JUL 25 2011

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE... THROUGH THE EARLY EVENING
HOURS...MAINLY  ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA. AN
ISOLATED STORM OR TWO COULD PRODUCE BRIEF STRONG TO SEVERE DOWNBURST
WINDS.

DISCUSSION...
THUNDERSTORMS DEVELOPED DURING THE AFTERNOON ACROSS PARTS OF CENTRAL
AND WESTERN OKLAHOMA IN THE VICINITY OF OUTFLOW BOUNDARIES LEFT FROM
STORMS OVERNIGHT AND EARLY THIS MORNING. AHEAD OF THESE
BOUNDARIES...TEMPERATURES HAVE ONCE AGAIN BECOME QUITE HOT OVER
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WITH
TEMPERATURES WELL ABOVE THE CENTURY MARK. WITH THIS
ENVIRONMENT...THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING DOWNBURST WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF HEAT ILLNESS CONTINUES. A HEAT ADVISORY REMAINS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ANOTHER WEAK SURFACE FRONT MAY APPROACH NORTHERN OKLAHOMA BY LATE IN
THE WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
OKLAHOMA.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CJS/II

In the hours before

Special weather statement, Jul 25, 3:53 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUL 25 2011

OKZ014-016-021-022-252115-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
353 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND WASHITA COUNTIES.

AT 349 PM CDT... SCATTERED STRONG THUNDERSTORMS OCCURRING OVER MUCH
OF WEST CENTRAL OKLAHOMA WERE MOVING EAST AT 10 MPH. THE STRONGEST
STORMS WERE LOCATED JUST SOUTH OF CHEYENNE AND EAST OF THE FOSS
RESERVOIR. DUE TO THE VERY HOT TEMPERATURES IN THE AREA... STRONG
WINDS OF 50 MPH WILL BE POSSIBLE. INTERSTATE 40 IN WESTERN OKLAHOMA
WILL BE AFFECTED AT TIMES BY THESE STORMS.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3575 9995 3580 9866 3511 9864 3512 9978
      3510 9978 3510 9998
Special weather statement, Jul 25, 4:02 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT MON JUL 25 2011

OKZ023-252115-
CADDO OK-
402 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CADDO COUNTY.

AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ANADARKO...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3526 9828 3528 9809 3499 9809 3498 9810
      3502 9832

CJS
Special weather statement, Jul 25, 4:34 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON JUL 25 2011

OKZ022-252200-
WASHITA OK-
434 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CORN...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...

OTHER STORMS LOCATED OVER THE REMAINDER OF THE COUNTY COULD PRODUCE
BRIEF WIND GUSTS TO NEAR 40 MPH.

LAT...LON 3546 9889 3547 9880 3546 9873 3546 9872
      3534 9875 3536 9891

CJS
Local storm report, Jul 25, 4:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 NW VERDEN             35.10N 98.11W
07/25/2011  E60 MPH          CADDO              OK   PUBLIC

            TIME ESTIMATED VIA RADAR.

&&

BAIN
Special weather statement, Jul 25, 4:47 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT MON JUL 25 2011

OKZ035-252200-
KIOWA OK-
447 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN KIOWA COUNTY.

AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...
MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3512 9907 3512 9906 3511 9890 3494 9890
      3494 9921 3511 9921

CJS
Special weather statement, Jul 25, 5:08 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT MON JUL 25 2011

OKZ016-022-252230-
CUSTER OK-WASHITA OK-
508 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BESSIE. OTHER STRONG STORMS WERE LOCATED JUST SOUTHWEST OF
WEATHERFORD. THE STORMS WERE MOVING EAST NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3553 9865 3530 9863 3531 9904 3550 9905

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:08 PM CDTSpecial Weather StatementOUNKay, Noble37 min
Jul 24, 7:11 PM CDTSpecial Weather StatementOUNPayne34 min
Jul 24, 7:18 PM CDTSpecial Weather StatementOUNGarvin27 min
Jul 24, 7:28 PM CDTSpecial Weather StatementOUNCoal47 min
Jul 24, 8:22 PM CDTSpecial Weather StatementOUNPayne38 min
Jul 24, 8:25 PM CDTSpecial Weather StatementOUNHughes, Seminole35 min
Jul 24, 8:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jul 24, 11:21 PM CDTSpecial Weather StatementOUNLincoln39 min
Jul 25, 2:42 PM CDTSpecial Weather StatementOUNBeckham18 min
Jul 25, 3:14 PM CDTSpecial Weather StatementOUNBeckham, Custer16 min
Jul 25, 3:53 PM CDTSpecial Weather StatementOUNBeckham, Custer, Roger Mills, Washita22 min
Jul 25, 4:02 PM CDTSpecial Weather StatementOUNCaddo13 min
Jul 25, 4:17 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills58 min
Jul 25, 4:19 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady56 min
Jul 25, 4:34 PM CDTSpecial Weather StatementOUNWashita26 min
Jul 25, 4:47 PM CDTSpecial Weather StatementOUNKiowa13 min
Jul 25, 5:08 PM CDTSpecial Weather StatementOUNWashita22 min
Jul 25, 5:21 PM CDTSevere Thunderstorm WarningOUNCuster, Washita39 min
Jul 25, 6:18 PM CDTSpecial Weather StatementOUNGrady12 min
Jul 25, 6:27 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.